MAUDE Adverse Event Report: ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number INTERNALBRACE LIGAMENT
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Reaction (2414)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient had a reaction to an internal brace implanted in (b)(6) 2019.The patient underwent a ¿perc¿ approach ib with the first generation system.They also had a dx suturetape fibertak implanted during the primary brostrom repair.A hardware removal took place on (b)(6) 2020.Attached is the ct scan, as well as case photos of the removed hardware.The patient had a reaction to the implanted product that caused deterioration of the cortical bone in both the talus and fibula.No bony ingrowth occurred in either the 4.75/3.5 swivelock and both were removed with ease.The rep stated all explanted hardware was sent out for cultures/ labs on (b)(6) 2020 and the surgeon plans to report back to the rep once the results are received.Additional information has been requested.Update 04/14/2020: numerous attempts have been made to obtain additional information regarding this incident.Due to the current covid-19 pandemic the practitioner's office has been closed and at this time obtaining additional information will be difficult.The sales rep will continue to reach out to the surgeon/ facility and once additional information is obtained it will be provided to arthrex.Additional information obtained 05/22/2020: the patient's original procedure took place (b)(6) 2019.During the procedure an ar-1688-cp (lot 1028636) was implanted.Approximately three months post op the patient began experiencing pain, swelling and tenderness around the surgical site.A few weeks prior to the revision site drainage at the surgical site was also present.Surgeon performed a second surgery on (b)(6) 2020 during which and irrigation and debridement of the ankle was done and the implant was removed from the patient.The explanted device is not available to return for evaluation as the facility sent the device for culture.Culture results were inconclusive of osteomyelitis.

Brand Name
INTERNALBRACE LIGAMENT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10133102
Report Number1220246-2020-01885
Device Sequence Number1847776
Product Code MAI
UDI-Device Identifier00888867096080
UDI-Public00888867096080
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINTERNALBRACE LIGAMENT
Device Catalogue NumberAR-1688-CP
Device Lot Number1028636
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date06/09/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;